I have been tapering off my prednisone for a while now. I am coming down from 60 mg's a day. Currently I am down to 10 Mg's a day, which I started on Monday. That was down from 15 mg's. Like everyone complains, I am having mild "flaring" symptoms that I'm pretty sure are because I have really lowered my dose, but should subside. I should not I also take 100mgs of 6-MP so I no longer need the prednisone.
I was planning on dropping down to 5 mgs this coming monday. Is that too fast though? I know that as you get close to the end, tapering off the last bit is troublesome. The last time I did it was over 5 years ago, so I dont remember how I went off the last 10 mg's. I just remember the day after I finally quit taking it entirely, it felt like I had been hit by a train.
I kind of remember something about the body doesnt start producing its own cortisol until you get below 5 mg's. If thats the case, I will need to taper in 2.5 mg increments for the last bit. The only problem is that I have 20 mg pills. I use a pill splitter, and its not too difficult to cut them into 4ths (5mg). I dont think it would work to well if I wanted to cut them in to 8ths (2.5mg).
So unless someone says different, I will go to 5 mgs monday, then drop it entirely the following week. Please chime in if this is dangerous.